MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Catalog Number 1020010
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: device code 2017: against resistance.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately tortuous, moderately calcified, 90% stenosed proximal left anterior descending coronary artery.A turntrac flex guide wire failed to cross due to the anatomy.Then, the guide wire became stuck and difficult to remove due to the anatomy.The guide wire was pulled a bit and the coils became stretched, but the coils and core were intact.A non-abbott micro catheter was advanced so the guide wire could be removed.An unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed.The reported guide wire stretched coils and guide wire breakage/separation was confirmed.The reported failure to advance and remove were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.It should be noted that the guide wire hi-torque turntrac instructions for use (ifu) states: if resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not torque a guide wire if the tip becomes entrapped within the vasculature.Although it was reported that the physician pulled the wire in the attempts to remove the device, this was due to the guide wire being trapped with the anatomy, therefore the pulling the guide wire during removal of the guide wire seemed to be a reasonable clinical response to the difficulties.Manipulation of the guide wire against resistance likely resulted in the reported/noted break/separation, stretched coils and subsequent noted damages.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the turntrac flex guide wire core was separated during removal, but the coils were intact.No additional information was provided.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8898443
Report Number2024168-2019-10893
Device Sequence Number16548611
Product Code DQX
UDI-Device Identifier08717648222641
UDI-Public08717648222641
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1020010
Device Lot Number8060561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARAVEL MICROCATHETER; CARAVEL MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;